Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 15, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 23, 2014, 3:31 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2014, 3:31 PM EDT (19:31 UTC)
- Expired
- May 23, 2014, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
747 WHUS71 KCLE 231931 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 331 PM EDT FRI MAY 23 2014 LEZ149-232300- /O.NEW.KCLE.SC.Y.0015.140523T1931Z-140523T2300Z/ CONNEAUT OH TO RIPLEY NY- 331 PM EDT FRI MAY 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DECREASE TO 10 TO 15 KNOTS THIS EVENING. WAVES OF 3 TO 5 FEET WILL DECREASE TO 1 TO 3 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
1 follow-up statement
003 WHUS71 KCLE 232306 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 706 PM EDT FRI MAY 23 2014 LEZ149-240015- /O.EXP.KCLE.SC.Y.0015.000000T0000Z-140523T2300Z/ CONNEAUT OH TO RIPLEY NY- 706 PM EDT FRI MAY 23 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE WINDS AND WAVES HAVE BEGUN TO DIMINISH BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 23, 1:53 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 23, 1:53 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 153 PM EDT FRI MAY 23 2014 .SYNOPSIS... A TROUGH WILL SWING ACROSS THE EASTERN LAKES TODAY. HIGH PRESSURE OVER THE NORTHERN GREAT LAKES WILL MOVE SOUTHEAST ACROSS THE GREAT LAKES AND MOVE OFF THE SOUTHEAST COAST MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPPER LEVEL TROUGH WILL CONTINUE TO MOVE ACROSS THE REGION THIS AFTERNOON. SHOWERS CONTINUE TO MOVE SOUTHWARD ACROSS THE EASTERN END OF LAKE ERIE. THERE MAY BE JUST ENOUGH INSTABILITY TO KEEP THE MENTION OF ISOLATED THUNDER...ALTHOUGH IF IT HOLDS TOGETHER IT WILL BE ACROSS EXTREME EASTERN ERIE COUNTY INTO EASTERN CRAWFORD COUNTY. TEMPERATURES ARE STRUGGLING TO WARM MUCH ACROSS NE OHIO INTO NW PA. AS OF NOON IT WAS STILL 49 DEGREES AT ASHTABULA. HAVE NUDGED HIGHS DOWN SLIGHTLY AT MOST LOCATIONS. HOWEVER IT IS WARMER ACROSS THE WEST WHERE MORE SUNSHINE HAS AND WILL CONTINUE TO OCCUR. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... LARGE AREA OF CANADIAN HIGH PRESSURE...NOW OVER THE NORTHERN LAKES WILL DOMINATE THE WEATHER THROUGH THE WEEKEND. ALL MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH THE HIGH SLIDING SOUTHEAST ACROSS THE LAKES THIS WEEKEND PROVIDING A DRY FORECAST WITH NEAR SEASONAL TEMPS. HIGH FORECAST TO BE CENTERED OVER THE AREA SATURDAY EVENING THEN SHIFTING SE OF THE AREA. THAT WILL SET UP A SOUTHERLY FLOW AND A GRADUAL WARMING TREND INTO MEMORIAL DAY. MODELS A LITTLE SLOWER WITH THE NEXT SYSTEM. GFS BRINGS CONVECTION NW OHIO MONDAY AFTERNOON THEN SPREADING ACROSS ENTIRE AREA MONDAY NIGHT. WHILE ECMWF A LITTLE SLOW HOLDING OFF CONVECTION UNTIL MONDAY NIGHT. FOR THE FORECAST LEANED TOWARD THE SLOWER ECMWF. && .LONG TERM /TUESDAY THROUGH THURSDAY/... STILL SOME SLIGHT TIMING DIFFERENCES IN THE LONG TERM CONCERNING THE WEAK FRONT MOVING THROUGH THE REGION ON TUESDAY. WILL PROBABLY SEE SOME SHOWERS AND STORMS DURING THE DAY. THE FRONT WILL STALL TO THE SOUTH ON WEDNESDAY AND WILL TRY FOR A DRY FORECAST. DRY WEATHER WILL CONTINUE ON THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH. OVERALL...HAVE MADE ONLY A FEW MINOR ADJUSTMENTS TO THE PREVIOUS FORECAST. TUESDAY WILL BE THE WARMEST DAY OF THE PERIOD WITH LOW 80S MOST AREAS. ONLY SLIGHTLY COOLER READINGS ARE EXPECTED WEDNESDAY AND THURSDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... BROAD CYCLONIC FLOW IS IN PLACE ACROSS NE OH/NW PA WITH MVFR AND PATCHES OF IFR STRATUS FILLING IN SOUTH OF LAKE ERIE. A BRIEF SHOWER OR TWO IS POSSIBLE AT ERI THROUGH 00Z BUT GENERALLY LOOKS LIKE THEY WILL STAY EAST OF THE TERMINAL SO HAVE LEFT OUT FOR NOW. SKIES WILL SCATTER OUT AROUND THE FRINGES OF THE THICKER CLOUDS AS WE LOSE DIURNAL HEATING TOWARDS 00Z...TAKING INTO TONIGHT TO CLEAR OUT OF ERI/YNG. OTHERWISE NW WINDS OF 10-15 KNOTS WILL BECOME LIGHT OVERNIGHT. VFR WITH MOSTLY CLEAR SKIES WILL RETURN ON SATURDAY. .OUTLOOK...NON VFR POSSIBLE IN SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO TUESDAY THEN POSSIBLE AGAIN BEHIND A COLD FRONT TUESDAY NIGHT. && .MARINE... NORTHWEST WINDS WILL CAUSE WAVES TO GET CLOSE TO SMALL CRAFT CRITERIA ON THE EASTERN HALF OF THE LAKE. DAY CREW WILL HAVE TO KEEP AN EYE ON THINGS. AFTER THAT...HIGH PRESSURE WILL BUILD OVER THE LAKE THROUGH THE HOLIDAY WEEKEND. THE FLOW WILL BE MAINLY LIGHT AND VARIABLE BOTH SATURDAY AND SUNDAY. THE SURFACE RIDGE WILL EVENTUALLY PUSH EAST OF THE LAKE ON SUNDAY NIGHT WHICH WILL ALLOW SW FLOW FOR MONDAY. A COLD FRONT WILL BRING A CHANCE OF STORMS TO THE LAKE MONDAY NIGHT INTO TUESDAY. THE FLOW BEHIND THE FRONT WILL AGAIN BECOME WEST TO NORTHWEST. WITH THE EXCEPTION OF TODAY...SUSTAINED WINDS WILL BE UNDER 15 KNOTS THE ENTIRE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB/MULLEN SHORT TERM...DJB LONG TERM...KEC AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, May 23, 4:45 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 445 AM EDT FRI MAY 23 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-240845- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 445 AM EDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-240845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 445 AM EDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.